Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sunburn on legs and feet followed by swelling on ankles and feet. Related?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Sunburn 2 days ago on front of legs and feet - today noticed swelling of the feet and ankles - is this related to the sunburn?
Posted Mon, 3 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 29 minutes later
Thanks for writing to us.
Sunburn can lead to redness, pain, swelling, oozing of fluid and tenderness in affected area. As you are having sunburn over legs and feet, it could have led to inflammatory swelling of affected area.
To treat the same
Do cold water compresses of the area
Apply calamine lotion and steroid cream.
If painful, take oral analgesic like Brufen
If severe sometimes oral steroids are required for few days
Foot end elevation while resting or sleeping generally helps in reduction of swelling
Keep yourself well hydrated, stay in cool temperature and avoid sun.

Hopefully in couple of days swelling should reduce. The sunburnt area will regain its normal texture after a week or two.
Hope that answered your query. Should there be a further query, please write back.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor